1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
ME/CFS: A disease at war with itself
We can all agree that ME/CFS is a nasty disease, particularly in its severe form, but there are abundant nasty diseases in the world. What is unique and particularly confounding about our disease is that so much controversy surrounds it, and not only surrounds it, but invades it too.
Discuss the article on the Forums.

A new experience with Postassium

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by LaurieL, Jun 30, 2011.

  1. LaurieL

    LaurieL Senior Member

    Messages:
    447
    Likes:
    240
    Midwest
    Now Potassium Gluconate, 1 tsp= 540mg

    I have been using this since starting the methylation protocol, October, 2010.

    Recently I mentioned my need for potassium increased, about three weeks ago. After getting some information from 23andme, and adding some things I thought might be helpful, I am now reacting to this very differently. I am wondering if anybody else has experienced this occurence.

    I used to only need 1 tsp, but recently that need doubled.

    Where as the feeling of weakness and heart palpitations would occur and respond to the K+, it is now like a wave of muscle fatigue will hit certain muscles when I take it now. Also, there is a feeling of warmth that accompanies this wave. It takes about five minutes to manifest. And it is directly correlated to the K+. its almost like a niacin flush without itching and redness. And its the same muscles over and over again. Interestingly enough it also correlates to where I got this rash. And the whole timeline of it also correlates with my improvement of the rash.

    I did have a run of abnormal arrythmia once, and an increased heart rate after taking my second dose of the day. This only occured once, and has not happened again.

    I am worried that perhaps I may be getting too much, or then again, maybe not enough. Since a positive response with the improvement of the rash, maybe it is normal or what I need? Hell, I don't know. Anything similar with anyone elses experience? Are you supposed to "flush" but not really a "flush" thing?

    Laurie
  2. Freddd

    Freddd Senior Member

    Messages:
    4,543
    Likes:
    901
    Salt Lake City
    HI Laurie,

    I'm puzzled by the "flush" business. I've never had anything like that. However, it is difficult to get "too much" potassium in the absence of kidney damage. Further too much is often thousands of mgs a day over months rather than 540mg more than not enough. One of the things that changes with a slowly rising potassium level is that the balance with other minerals changes and may need re-balancing. Also, other factors may end up too low in comparison if lack of potassium isn't putting the brakes on.
  3. aprilk1869

    aprilk1869 Senior Member

    Messages:
    294
    Likes:
    57
    Scotland, UK
    Could this be relevant?

  4. Freddd

    Freddd Senior Member

    Messages:
    4,543
    Likes:
    901
    Salt Lake City
    Hi April,

    It might be since one of the effects of too little potassium is fatigue, often severe fatigue.

    For the first time in my life since the TSH tests have been available mine is a little low, and no change in Levothyroxin dose. This only happened after I stopped having folate deficiency and enough potassium

See more popular forum discussions.

Share This Page